MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTELLANAV MIFI OPEN-IRRIGATED; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BOSTON SCIENTIFIC CORPORATION INTELLANAV MIFI OPEN-IRRIGATED; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number 87047
Medical Device Problem Codes Fluid/Blood Leak (1250); Device Displays Incorrect Message (2591); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that during an ablation procedure to treat atrial fibrillation (afib) an intellanav mifi open-irrigated catheter was selected for use.During ablation the maestro 4000 generator displayed the alarm d05 excessive temperature.It was observed that the luer lock section of the catheter was fractured and leaking fluid.A metriq pump was in use at the time and the flow rate was 17ml/min.The catheter was replaced and the procedure was completed.No patient complications were reported.The device is expected to be returned for analysis.
 
Event or Problem Description
It was reported that during an ablation procedure to treat atrial fibrillation (afib) an intellanav mifi open-irrigated catheter was selected for use.During ablation the maestro 4000 generator displayed the alarm d05 excessive temperature.It was observed that the luer lock section of the catheter was fractured and leaking fluid.A metriq pump was in use at the time and the flow rate was 17ml/min.The catheter was replaced and the procedure was completed.No patient complications were reported.The device was returned for analysis.
 
Additional Manufacturer Narrative
Upon receipt at boston scientific's post market laboratory the catheter was visually inspected which revealed that the irrigation extension was partially separated from the luer fitting joint of the catheter handle.The reported allegation of irrigation failure was confirmed, and the root cause for the occlusion was traced to device design.Separated tubing would prevent irrigation fluid from entering the catheter and proper irrigation would be unable to occur.

Brand Name
INTELLANAV MIFI OPEN-IRRIGATED
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key18606173
Report Number2124215-2024-04334
Device Sequence Number9128525
Product Code OAD
UDI-Device Identifier08714729938385
UDI-Public08714729938385
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P150005/S017
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/20/2025
Device Model Number87047
Device Catalogue Number87047
Device Lot Number0032478575
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/24/2024
Supplement Date Received by Manufacturer03/08/2024
Initial Report FDA Received Date01/30/2024
Supplement Report FDA Received Date04/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown